Reply To: Addiction help

#24946
AvatarPeter Bunyan
PSTEC User

Hi Melissa

Good to hear that you have been making progress with PSTEC.

First I must say that you need to consult with your doctor about this. They will agree that you should not be taking Tramadol for any longer than you need to for a medical condition. As a synthetic opiate Tramadol is well known for it's addictive qualities, it's many harmful side effects and damage to long term health.

Whatever happens, hang on to the thought that you got off Vicodin, you can get off Tramadol.

Your doctor will likely suggest gradual withdrawal with decreasing dosage, possibly with substitute medication alongside. Personally I got off prescription drugs with the help of a tablet cutter going from 3/4 to 1/2 to 1/4 tablets over some weeks alongside CBT.

Once you have commited yourself to getting off, be aware of any feelings or tendancy to procrastinate away or avoid doing what you have agreed to do.

Give yourself some reasons to get off and devise a good reward for yourself for when you have. Just google tramadol for a lot of sobering reading and a lot of reasons to get off it.

PSTEC can assist you with this in many ways. I will suggest some on my next post coming up soon.
Peter